MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G50817
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device name: cook spectrum minocycline/rifampin impregnated double lumen central venous catheter.(b)(6).The device has been received for analysis.The investigation is in progress.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of the investigation.
 
Event or Problem Description
This report is related to the mfr.Report # 1820334-2019-00019 concerning a udlm catheter occlusion.The customer returned an hdoc wire guide with the catheter for investigation.Upon inspection of the returned product on (b)(6) 2019, elongation of the wire guide was noted.This report addresses the returned wire guide found to be elongated due to internal weld separation.There have been no adverse effects reported to the patient.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation - evaluation a review of the complaint history, device history record, documentation, manufacturing instructions, quality control, specifications, as well as a visual inspection and dimensional verification of the returned device was conducted during the investigation.The device was returned in a used and damaged condition inside the wire guide holder.A visual examination of the device showed biological matter present on the surface of the wire guide.A section of the coil was elongated, from approximately 23.5cm to 42.7cm from the distal end.Tugging on the proximal end showed tension, revealing that the safety wire was still caught in the proximal tip weld.Tugging on the distal end showed notably less tension, implying that the safety wire was separated from the distal tip weld.This finding was confirmed with magnified imaging.The coil diameter was measured and found to be within specification.The investigators could not recreate the reported failure mode because issues using the wire guide were not reported by the customer.Additionally, a document based investigation evaluation was performed.A review of the device master record showed that sufficient controls are in place to detect this failure mode prior to release.A review of the device history record for lot ns8697842 and related subassembly lot ic8487303 showed no nonconformances that could have contributed to this failure mode.It should be noted that there was one additional complaint reported for this lot, however, the complaint concerning a double lumen catheter does not share the same failure mode.Since no additional nonconformances and no other complaints with the same failure mode exist under this lot, there is no evidence that nonconforming product exists in house or in the field.Based on the information provided, examination of the returned product and the results of our investigation, a definitive root cause could not be established.A manufacturing cause of failure is not suspected, as all undamaged and measurable dimensions of the returned device were found to be within specification.Use error is also not suspected to have contributed to the device failure.The customer did not report any issues with the wire in the related catheter complaint, and occlusion in that catheter occurred after placement and wire guide withdrawal.The customer also reported that the wire was not withdrawn through a needle and no difficulty was experienced when advancing or withdrawing the wire guide.A quality engineer risk assessment was conducted to assess the risk of this failure mode and concluded no risk reduction activities are required at this time.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8294409
Report Number1820334-2019-00347
Device Sequence Number11099176
Product Code FOZ
UDI-Device Identifier00827002508170
UDI-Public(01)00827002508170(17)201211(10)NS8697842
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2020
Device Model NumberG50817
Device Catalogue NumberC-UDLM-801J-ABRM-HC
Device Lot NumberNS8697842
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2018
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer02/22/2019
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date03/18/2019
Patient Sequence Number1
Patient Age53 YR
Patient Weight65